Is it possible to have a Kybella treatment side effect side effect where the chin looks fuller than before?

Doctor Answers 14

Kybella results

It is common to be swollen after your treatment which can definitely make you look worse than when you started. But this should subside within the first couple of weeks at most. However, keep in mind that it takes between 2 and 4 treatments to see a real difference. 

Kindly,

Kouros Azar


Thousand Oaks Plastic Surgeon
4.8 out of 5 stars 21 reviews

Fuller after Kybella?

Kybella does cause some swelling immediately after the injection and will make your submental area fuller on a temporary basis.  This swelling starts to diminish after the first week but may take 3-4 weeks to get back to "baseline". But then you should see the area shrink as the fat goes away.  It is important to have your doctor check you for prominent submandibular glands, and warn you that these might become more visible as the fat over them diminishes.

Jonathan Hall, MD
Boston Plastic Surgeon
4.9 out of 5 stars 29 reviews

Kybella side effects

Good question.  Yes, all patients will get some degree of swelling after treatment with Kybella.  This will cause your chin to look fuller than before.  This swelling typically lasts about 1 week and begins to resolve.  If you notice continued swelling or increased pain you should contact the doctor that performed your treatment for further evaluation.  Best of luck!

Josh Waltzman, MD, MBA
Long Beach Physician
5.0 out of 5 stars 12 reviews

Swelling with Kybella

Kybella is a synthetic form of a substance your body makes that helps to dissolve fats. Deoxycholic acid works by destroying fat cells where it is injected into the body. Kybella is used to help decrease the appearance of fat that hangs below the chin, sometimes called a double-chin.
I always tell my patients that Kybella is going to cause swelling for the first several days after treatment. Most of the initial swelling lasts for a couple days, but residual swelling could last much longer. This swelling is only temporary and will resolve.

Michael T. Somenek, MD
Washington DC Facial Plastic Surgeon
5.0 out of 5 stars 29 reviews

Kybella and double chin reduction

Thank you for your question.  To date, I have not seen anyone get worsening fullness in the double chin region above and beyond the initial period of swelling.  At times the degree of chin reduction can be difficult to see from one day to another so before and after pics are a very good way to monitor progress.

Kybella Swelling -- FDA approved for Submental Fat, Non Surgical Option But Still New

I have never seen worsening of the neck after kybella, everyone gets improvement.  Some get more swelling than others and this can be improved with venus legacy treatments and botox.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 166 reviews

Is it possible to have a Kybella treatment side effect side effect where the chin looks fuller than before?

Hello Adg445,

There will be significant swelling after treatment (making the neck look more full).  This will improve over the course of a few days and by 1 week your neck will be back to where it was.  Over the course of the next 5 weeks it will continue to improve.  Once the initial swelling is gone, you should not see a more full chin.  Now if you gain a lot of weight during treatment, your neck can appear more full (even though it actually isn't getting as full as it would be if you hadn't had Kybella).  

I'd recommend you follow up with your injector if you have a concern.

I hope this helps and good luck.  

William Marshall Guy, MD
The Woodlands Facial Plastic Surgeon
5.0 out of 5 stars 25 reviews

Kybella and swelling

Thanks for reaching out.  The short answer is yes....temporarily.  Swelling and fullness is a very well known side effect of treatment with Kybella.  Usually it is not noticeable, but on occasion it can be, depending on how much was used.  It should resolve over time however you should see you plastic surgeon for an evaluation.

I hope this helps :)

John Paul Tutela, MD
Livingston Plastic Surgeon
5.0 out of 5 stars 30 reviews

Kybella

That should not be the case with Kybella.  The initial swelling should resolve over several weeks to reveal the results as time passes from the injections.

Is it possible to have a Kybella treatment side effect side effect where the chin looks fuller than before?

Kybella typically causes swelling.  Swelling varies from patient to patient, and can on occasion last up to a month.  Swelling can definitely make the area look worse, but don't worry, this is temporary!  Luckily, most patients will have swelling for only about five days.  If you are concerned, please see your injector.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.